Patient Comments: Heart Rhythm Disorders - Type of Disorder

Please describe what type of heart rhythm disorder you have.

Comment from: mabrad, 55-64 Male (Patient) Published: September 21

I have had PAT/PSVT (paroxysmal supraventricular tachycardia/paroxysmal atrial tachycardia) since 14. I was given nothing until 20 when I was put on Inderal, then propranolol, then digoxin, then atenolol, and then verapamil. Verapamil was king. It did the best job ever until it slowed me down to low and I couldn't function in sports anymore so my cardiologist took me off everything. I then had an ablation which works well for the PSVT but, now I have PVCs (premature ventricular contractions) and that gave me high blood pressure. I now take Micardis and Norvasc and they seem to work for the blood pressure. I need more freedom from the PVCs so after trying everything in the vitamin centers I have found ubiquinol 100 mg twice a day with PQQ 100 mg twice a day gives me much more energy, makes me smarter by improving my memory, helps the Norvasc keep my blood pressure down by about 20 points as well as lightens up the PVCs which I have just learned to live with. I can still jog 5 K regularly and ride my bicycle 250 K a week.

Was this comment helpful?Yes
Comment from: Gail, 75 or over Female (Patient) Published: September 15

I just got out of hospital a couple of weeks ago. I had congestive heart failure, and my heart had been out of rhythm for 6 weeks, so they had to shock my heart twice to get it back in rhythm. Now I get so tired and can't do anything done, without sitting down, resting more and then getting things done. I am so weak, and it keeps getting worse.

Was this comment helpful?Yes
Comment from: Shammar, 75 or over Female (Patient) Published: January 05

I awoke and felt tingling all over my body. Doctors could find no abnormality in rhythm. Months (2010) later while hurrying to catch a flight I felt myself fainting. I woke in the hospital. The nurse said my heart was going slow (40 bpm) during the night. Doctor said I needed a pacemaker and I had it implanted (set at 70 bpm). I've just had my third pacemaker (2014) installed. I was given different medications to control arrhythmia. Bystolic has less side effects for me. I asked for an increase to 75 bpm. I've traveled and been active since 2010.

Was this comment helpful?Yes
Comment from: Carol, 65-74 Female (Patient) Published: April 22

I have been having palpitations (flutters) for a few months. I am on 40 mg of Crestor and have been on this drug for about 8 years. I notice the palpitations are much worse when I go to bed. They only happen once in a while during the day when I am up and moving. I stopped taking my 40 mg of Crestor 3 days ago and amazingly, the palpitation stopped when I went to bed so I was able to get to sleep. I spoke with my pharmacist today and told her what was happening and that I stopped Crestor. She told me she doesn"t have anything in her records indicating heart palpitations connected to Crestor. All I know is that since I stopped taking the Crestor in the evening, I am not having the continuous palpitations when I go to bed. I read somewhere that Crestor is a more potent statin than the others so a smaller dosage works better than the same dosage of another statin. Maybe 40 mg is way too much for my system now that I am a senior.

Was this comment helpful?Yes
Comment from: big hearted, 55-64 Female (Patient) Published: January 27

In November 05 2011 I was admitted to the hospital with shortness of breath. I felt like I was going to pee in my pants. Never did but the urge was there I could not control it. When I arrived at the hospital they hooked me up to a monitor and gave me a drug, not sure what it was, the next morning the doctor released me and told me he thinks I had a heart attack. He then prescribed a bunch of medications and told me to relax for 3 days before going back to work. I returned to work. Then I had an angioplasty and they told me my heart was 3 times larger than normal and over the course of this next 2 years I only found myself getting more and more short of breath. The prescriptions were changed a number of times but it continued to get worse. On Dec 27 of this year my arms were numb and tingling and I had shortness of breath. I went to the hospital, they then gave me a nitro spray, 2 sprays under the tongue. Everything went normal and I was sent home again. I had another angiogram done and they said they have to look at everything. Now I sit and wait. I don't know where it will go from here. I have just returned from another test (MUGA), now I sit and weight again with all new drugs.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Abnormal Heart Rhythms - Treatments Question: How was your heart rhythm disorder treated?
Abnormal Heart Rhythms - Diagnosis Question: How was your heart rhythm disorders diagnosed?
Heart Rhythm Disorders - Symptoms Question: What symptoms do you experience with your heart rhythm disorder?
Heart Rhythm Disorders - A-fib Question: How do you manage your atrial fibrillation?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.